Donate Now
  
my profile | directory login | search | faq | forum home

  next oldest topic   next newest topic
» Scarleteen Boards: 2000 - 2014 (Archive) » EXPERT ADVICE » Emergencies and Crises » pill help - getting nervous

 - UBBFriend: Email this page to someone!    
Author Topic: pill help - getting nervous
dibby3217
Neophyte
Member # 34233

Icon 1 posted      Profile for dibby3217     Send New Private Message       Edit/Delete Post 
Hey there.

Okay, my period is almost a week late now.

The story goes like this: I haven't had sex in more than two months. In fact, the last time I had sex it was the 9th of august. I was on the pill. My period came when it should have come in september, but then I went to my doctor to get more BC and they didn't have in store.
Since I knew I wasn't going to have sex the next month (dumb boyfriend broke up with me), and I was intending to change my birth control brand anyways, I figured it wouldn't matter if I didn't take the pill for one month. So that's what I did.
I marked on the calendar when my october period should be, so that I would know when to restart taking the pill. I didn't have any kind of sexual relations during that month, and now my period is a week late.

Before starting to take the pill, 3 years ago, my period was very irregular.
Back in January I did this whole 'pill-break' as well and my period came when it should have, so now I'm worried.

Is this normal? Should I worry?

Is there any chance I might be pregnant and had my period in september all the same?

Gah.

Thank you in advance.

Posts: 6 | From: jamaica | Registered: Jun 2007  |  IP: Logged | Report this post to a Moderator
-Lauren-
Activist
Member # 25983

Icon 1 posted      Profile for -Lauren-     Send New Private Message       Edit/Delete Post 
Just for future reference, a "break" from the pill is never needed unless you plan to stop altogether or switch methods of contraception. Taking a break confuses your body; it's used to the pill shutting down your own hormone productions and supplying it with artificial ones, then has to kick-start its own production, and THEN has to re-adjust to the artificial hormones.

So, a cycle disturbance is certainly not a rare thing, especially if you had irregular cycles before the pill. If you want to start it again, you actually can at anytime once you're sure you're not pregnant; just make sure to back-up for two weeks to a month before relying on the pill for contraception.

If you had a withdrawal bleed/period after the last time you had sexual activity, you're not pregnant, so I'd chalk it up to your body being weirded out. [Smile]

Posts: 4636 | From: USA/Northern Europe | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
dibby3217
Neophyte
Member # 34233

Icon 1 posted      Profile for dibby3217     Send New Private Message       Edit/Delete Post 
so you're saying I can start back on the pill if I want to?

and that it's not recommended for me to do these breaks.

humm. I get it. I don't usually do this. I did it the first time in january because it had already been two years since I started taking the pill and I had heard that it was recommended to take a break every two years. And now, I did it only because my medical center had ran out of BC and I didn't have that much money to buy more and since I knew for sure I wasn't going to have sex I figured it would be safe.

Well, thank you very much.

Posts: 6 | From: jamaica | Registered: Jun 2007  |  IP: Logged | Report this post to a Moderator
-Lauren-
Activist
Member # 25983

Icon 1 posted      Profile for -Lauren-     Send New Private Message       Edit/Delete Post 
Yep, you don't have to wait for your next period. This method is recommended usually to ensure a woman is not pregnant and to provide better cycle control -- starting when she's not on her period can increase the incidence of spotting and similar side effects.

It's generally agreed upon that there's no need to take a break.. when you go on and off BC, your body has to re-adjust to both your non-hormonal cycle then re-adjust to your pill, which can make lots of women unnecessarily miserable. [Smile]

Posts: 4636 | From: USA/Northern Europe | Registered: Oct 2005  |  IP: Logged | Report this post to a Moderator
   

   Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Get the Whole Story! Go Home to SCARLETEEN: Sex Ed for the Real World | Privacy Statement

Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998

Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.

Powered by UBB.classic™ 6.7.3